Alert archive / Tennessee / Wind Advisories in 2025

Wind Advisory 1, NWS Nashville, TN

January 5, 202516 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 5, 2025, 1:41 AM CST for 16 counties in Tennessee. It took effect at Jan 5, 2025, 3:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2025, 1:41 AM CST (07:41 UTC)
In effect from
Jan 5, 2025, 3:00 PM CST
Expired
Jan 5, 2025, 9:53 PM CST
In force
7 hr
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Perry County, TN, Rutherford County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS74 KOHX 050741
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
141 AM CST Sun Jan 5 2025

TNZ056>063-075-077>080-093>095-052100-
/O.NEW.KOHX.WI.Y.0001.250105T2100Z-250106T1200Z/
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-
Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Brentwood, Murfreesboro, Franklin,
Spencer, Lobelville, Columbia, Lewisburg, McMinnville, Altamont,
Manchester, Coalmont, Clifton, Smyrna, Lawrenceburg, Waynesboro,
La Vergne, Centerville, Woodbury, Tullahoma, Pulaski, Hohenwald,
Linden, and Shelbyville
141 AM CST Sun Jan 5 2025

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST 
MONDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...A portion of Middle Tennessee.

* WHEN...From 3 PM this afternoon to 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Baggett
2 follow-up statements
287 
WWUS74 KOHX 052101
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
301 PM CST Sun Jan 5 2025

TNZ056>063-075-077>080-093>095-060515-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-250106T1200Z/
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-
Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Brentwood, Murfreesboro, Altamont,
Coalmont, La Vergne, Lewisburg, Shelbyville, Tullahoma,
Centerville, Franklin, Spencer, Manchester, Woodbury, Waynesboro,
Clifton, Pulaski, Lobelville, Hohenwald, Columbia, Smyrna,
McMinnville, Linden, and Lawrenceburg
301 PM CST Sun Jan 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...A portion of Middle Tennessee.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

21
034 
WWUS74 KOHX 060353
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
953 PM CST Sun Jan 5 2025

TNZ056>063-075-077>080-093>095-060500-
/O.CAN.KOHX.WI.Y.0001.000000T0000Z-250106T1200Z/
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-
Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Hohenwald, Murfreesboro, Linden,
Lawrenceburg, Altamont, Franklin, Spencer, Columbia, La Vergne,
Manchester, Shelbyville, Brentwood, Clifton, Woodbury, Tullahoma,
Lewisburg, Pulaski, Centerville, Lobelville, McMinnville,
Coalmont, Smyrna, and Waynesboro
953 PM CST Sun Jan 5 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

Rose

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:34 PM CST, 3 hours 7 minutes earlier. Its key messages:

  • Updated at 1030 PM CST Sat Jan 4 2025
  • A Winter Weather Advisory remains in effect for Sunday for counties along and north of Interstate 40 and along the Cumberland Plateau.
  • Light ice accumulations are possible along and north of Interstate 40 and along the Cumberland Plateau Sunday morning through early afternoon. Hazardous travel will be possible in these areas.
  • Any freezing rain should come to end Sunday afternoon as precipitation turns to all rain. Rain amounts between 1 to 2 inches are likely.
Area forecast discussion, Jan 4, 10:34 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1034 PM CST Sat Jan 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1030 PM CST Sat Jan 4 2025

 - A Winter Weather Advisory remains in effect for Sunday for
   counties along and north of Interstate 40 and along the
   Cumberland Plateau.

 - Light ice accumulations are possible along and north of
   Interstate 40 and along the Cumberland Plateau Sunday morning
   through early afternoon. Hazardous travel will be possible in
   these areas.

 - Any freezing rain should come to end Sunday afternoon as
   precipitation turns to all rain. Rain amounts between 1 to 2
   inches are likely.

&&

.UPDATE...
Issued at 829 PM CST Sat Jan 4 2025

The overall forecast messaging for tomorrow's storm system remains
on track as precipitation is expected to move in from the west
likely starting around 3am and become more widespread through the
morning hours. The major update this evening was expanding the
Winter Weather Advisory to include Davidson, Houston, Humphreys,
Cheatham, and Dickson counties. Latest hi-res guidance shows a
medium chance (50-60%) of ice accumulations totaling around 0.10"
through Sunday morning in this area. While major impacts are not
expected, slippery road conditions are possible in the advisory
area until freezing rain changes over to snow by the afternoon.
The holdout may be the Plateau counties where cold temperatures
linger longer, but rain should be widespread by 2-3pm and any ice
that has accumulated is able to melt.

&&

.SHORT TERM...
(Rest of today through Monday)
Issued at 1152 AM CST Sat Jan 4 2025

Interesting winter time pattern upcoming. Cold air is in place
across much of the eastern half of the country. Upper system
expected to build across the central Rockies. PVA translation
will work efficiently and we will see surface cyclogensis over the
Panhandle of TX and the southern Plains. This surface low is
expected to track eastward and move across southern KY Sunday
night. With all the cold air in place, the track is rather
critical, but with the large bulk of the mods keeping the system
just to our north, waa is expected to take over and prevent any
major long duration winter weather problems. That said, however,
shorter duration problems due to freezing rain potential still
appears to be in play across the far north and much of the
Cumberland Plateau, where cold air trapping can sometimes take
longer to increase the surface temps.

Should see some precipitation begin in our west just after sunrise
on Sunday. Then it will overspread the area through the morning
hours. Examination of wet bulb temps at the 850 mb level clearly
reduces the snowfall potential. From a pure scientific angle, the
precip will start as a mixture of rain and sleet and likely
changeover to freezing rain, especially across the advisory area.
Amounts are not expected to be a major/warning level problem. But,
ice accumulation of up to one tenth or 0.15 inches(Plateau) cannot
be ruled out. We should see our winds begin to turn to more
southeasterly and southerly during the course of the morning. This
will allow the warmer air to move in and end the freezing precip
threat across the advisory area west of the Plateau. Across the
Plateau, however, as mentioned prior, with these warm air advection
scenarios, it will take longer for the above freezing temperatures
to prevail. So, ice accum will likely be highest across our Plateau.
That is where up to fifteen hundredths(0.15") of an inch of ice could
occur. In some cases, you can actually get some noticeable warming
across our Plateau in freezing rain events where a warm nose on the
sounding is more pronounced. We are not seeing that in this case
and so the Plateau will be under the gun. Will elect to keep the
winter weather advisory as is.

Moving on, as we move into Sunday afternoon(mid-late afternoon
Plateau) the temperatures will warm above freezing and all the
precip will fall as rain. Luckily, the heavier rainfall is holding
off until Sunday night with the stronger forcing accompanies the
passage of that surface low just to our north. Now, some more
favorable upper air dynamics start to reach the sfc low at this time
and we start to see some n-s isobaric extension. There is certainly
good organization that coincides with a 70 KT 850 mb flow. The
question is, for severe potential, do we have the instability? The
answer looks like a "no". There is good phasing with the weakening
of the stability but showalter values look like +3C or greater.
Nevertheless, we still have that marginal risk for severe in our our
far southwest. We will continue to monitor the instability levels.
Otherwise, gradient winds will be on the increase. Particularly
Sunday afternoon and evening, just before the heavier rain moves in.
There appears to be enough subsidence through the 925 MB layer to
perhaps increase those gusts. We could actually have a brief window
with some gusts in the 30-35 mph range. I may have to bump those
gust grids up a touch. As for the liq precip amounts, it looks like
1 to 1 1/2 inches for the Sunday night heavier rainfall period.

Moving on once again, we move into Monday. At his point we will have
to deal with the upper level system within the much colder post
frontal sector. We will catch a brief break in the early morning as
the surface based system moves off to the east. However, old man
winter will again have something to say as an area of light snowfall
moves across the mid state. The track of the upper low will be to
our north so the heavier deformational winter headache will stay
north. But, there is pretty good pva on the back side with a couple
of axis slugs moving through. Amounts look light but the window
could somewhat prolonged. At any rate, accumulation will be less
than one half inch. You know, if we could have moved both lows about
a hundred miles or so to the south, then we would have been looking
at a heavier winter weather scenario. The light snow should taper
off Monday night.

For the near term temps, generally cold, although we'll warm up
close to 50 degrees by Sunday afternoon, colder Plateau where they
will struggle to reach 40 degrees or so. Turning colder late Sunday
night as we get on the backside of the surface system. Temperatures
on Monday will start out near freezing early and fall slowly into
the upper 20s by late afternoon. Winds look like 10-15 mph so that
will add to the chill.

&&

.LONG TERM...
(Monday Night through next Saturday)
Issued at 1152 AM CST Sat Jan 4 2025

For the extended forecast, it will start out dry and remain cold
throughout the period. Now what does that sentence tell you? Thats
right, old man winter just might take another swing at us late in
the week. Long range models have been teasing us with a Gulf low
system potentially developing. And with all the cold air in the
eastern US, a favorable track could produce some major problems for
somebody. Well the latest GFS and Euro runs are very similar with a
Gulf system possibly effecting our area Friday and/or Saturday. The
track, right now, is across southern sections of both Ga and AL. The
associated upper system appears to be more of an open wave and thus,
lighter returns are indicated the further north you go. So it looks
like all snow for the mid state but the chances will be kept down
for now to just 30/40 percent or so. It's still a good 6/7 days
out and in terms of longer range fcst strategy, the gradual interstate
on-ramp approach is always best. Otherwise, again, cold through
the extended with lows generally in the teens and 20s and highs in
the 30s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1030 PM CST Sat Jan 4 2025

VFR conditions continue, but a complicated weather scenario is set
to get underway starting early Sunday morning. As a weather system
approaches, cigs will lower from west to east as precipitation
moves into the area starting around 10Z-12Z. This precipitation
starts as FZRA, but will transition to RA late morning and into
the afternoon as temperatures warm. This transition is currently
expected around 15Z at BNA/MQY, but won't be until 18Z-20Z at
CKV/CSV/SRB. As rain becomes heavier during the afternoon,
expected MVFR cigs to lower to IFR with reduced visibility at
times. Southeast winds will also be gusty with gusts of 15 to 25
knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      31  54  31  36 /  30 100 100  20
Clarksville    30  49  28  32 /  50 100 100  30
Crossville     22  44  28  41 /  10  90 100  20
Columbia       29  57  29  36 /  30  90 100  10
Cookeville     25  48  30  39 /  10  90 100  20
Jamestown      21  45  28  42 /  10  90 100  30
Lawrenceburg   28  55  30  36 /  20  90 100   0
Murfreesboro   26  54  30  38 /  20  90 100  10
Waverly        31  55  27  33 /  60 100  90  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 AM to noon CST Sunday for
TNZ005>008-023>028.

Winter Weather Advisory from 3 AM to 6 PM CST Sunday for
TNZ009>011-029>034-064>066-080.

&&

UPDATE.......Clements
SHORT TERM...21
LONG TERM....21
AVIATION.....Clements

Nearby

Wind Advisories in Tennessee, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.